Alert archive / New Mexico / High Wind Warnings in 2026
High Wind Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 9, 2026, 11:25 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2026, 11:25 AM MDT (17:25 UTC)
- In effect from
- Mar 10, 2026, 12:00 PM MDT
- Expired
- Mar 11, 2026, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 7:57 PM MDT | NON-TSTM WND GST 61 | Pine Springs, TX | Mesonet station Pine Springs GMNP. |
| Mar 10, 9:50 PM MDT | NON-TSTM WND GST 58 | Pine Springs, TX | |
| Mar 10, 11:38 PM MDT | NON-TSTM WND GST 60 | 3 Nnw Pine Springs, TX | Mesonet station GDBT2 The Bowl. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWUS74 KMAF 091725 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1125 AM MDT Mon Mar 9 2026 NMZ027-TXZ270-271-101100- /O.NEW.KMAF.HW.W.0008.260310T1800Z-260311T0400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Pine Springs, and Queen 1125 AM MDT Mon Mar 9 2026 /1225 PM CDT Mon Mar 9 2026/ ...HIGH WIND WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 10 PM MDT /11 PM CDT/ TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From noon MDT /1 PM CDT/ to 10 PM MDT /11 PM CDT/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. && $$ NMZ028-TXZ272>280-282-101100- /O.NEW.KMAF.WI.Y.0006.260310T1800Z-260311T0400Z/ Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos Basin-Lower Brewster County- Including the cities of Fort Davis, Pecos, Van Horn, Marfa, Alpine, Chisos Basin, Castolon, Carlsbad, Lajitas, Big Bend National Park, Marathon, Artesia, Carlsbad Caverns NP, and Panther Junction 1125 AM MDT Mon Mar 9 2026 /1225 PM CDT Mon Mar 9 2026/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 10 PM MDT /11 PM CDT/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and west Texas. * WHEN...From noon MDT /1 PM CDT/ to 10 PM MDT /11 PM CDT/ Tuesday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ Lindsey
2 follow-up statements
064 WWUS74 KMAF 100617 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1217 AM MDT Tue Mar 10 2026 NMZ027-TXZ270-271-102000- /O.EXT.KMAF.HW.W.0008.260310T1800Z-260311T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1217 AM MDT Tue Mar 10 2026 /117 AM CDT Tue Mar 10 2026/ ...HIGH WIND WARNING NOW IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico. * WHEN...From noon MDT /1 PM CDT/ today to midnight MDT /1 AM CDT/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-TXZ272>280-282-102000- /O.EXT.KMAF.WI.Y.0006.260310T1800Z-260311T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos Basin-Lower Brewster County- Including the cities of Marathon, Artesia, Carlsbad Caverns NP, Alpine, Big Bend National Park, Chisos Basin, Marfa, Carlsbad, Panther Junction, Pecos, Fort Davis, Van Horn, Lajitas, and Castolon 1217 AM MDT Tue Mar 10 2026 /117 AM CDT Tue Mar 10 2026/ ...WIND ADVISORY NOW IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From noon MDT /1 PM CDT/ today to midnight MDT /1 AM CDT/ tonight. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ Hennig
716 WWUS74 KMAF 101833 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1233 PM MDT Tue Mar 10 2026 NMZ027-TXZ270-271-110600- /O.CON.KMAF.HW.W.0008.000000T0000Z-260311T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1233 PM MDT Tue Mar 10 2026 /133 PM CDT Tue Mar 10 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until midnight MDT /1 AM CDT/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. && $$ NMZ028-TXZ272>280-282-110600- /O.CON.KMAF.WI.Y.0006.000000T0000Z-260311T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos Basin-Lower Brewster County- Including the cities of Fort Davis, Artesia, Carlsbad, Pecos, Panther Junction, Chisos Basin, Carlsbad Caverns NP, Marathon, Big Bend National Park, Alpine, Van Horn, Lajitas, Marfa, and Castolon 1233 PM MDT Tue Mar 10 2026 /133 PM CDT Tue Mar 10 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until midnight MDT /1 AM CDT/ tonight. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ Sprang
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 9, 5:47 AM MDT, 5 hours 38 minutes earlier. Its key messages:
- Updated at 643 AM CDT Mon Mar 9 2026
- An approaching system will bring increasing rain and storm chances this evening through Tuesday evening. A few strong to severe thunderstorms will be possible over portions of the Permian Basin and Lower Trans Pecos Tuesday afternoon and evening.
- Warmer temperatures can be expected today and Tuesday before cooler conditions return behind a cold front on Wednesday and Thursday. The warmth returns Friday.
Area forecast discussion, Mar 9, 5:47 AM MDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 647 AM CDT Mon Mar 9 2026 ...New AVIATION... .KEY MESSAGES... Updated at 643 AM CDT Mon Mar 9 2026 - An approaching system will bring increasing rain and storm chances this evening through Tuesday evening. A few strong to severe thunderstorms will be possible over portions of the Permian Basin and Lower Trans Pecos Tuesday afternoon and evening. - Warmer temperatures can be expected today and Tuesday before cooler conditions return behind a cold front on Wednesday and Thursday. The warmth returns Friday. && .SHORT TERM... (Today through Tuesday afternoon) Issued at 202 AM CDT Mon Mar 9 2026 Current observations show moisture surging back west tonight with dewpoints in the 50s seen up the Pecos River valley and into southeastern New Mexico. In addition, a low cloud deck is moving into the Permian Basin and temperatures could hold in the lower 60s this morning. South to southwesterly winds aided by the warmth this morning brings much warmer temperatures to the area today. Highs reach the 80s for most which is about 15 degrees above normal for this time of year. Southerly winds keep overnight temperatures elevated tonight setting the stage for another unseasonably warm day Tuesday. An increase in cloud cover may reduce temps a few degrees but it will still be above normal. The radar is quiet this morning and should remain so through early this afternoon due to the presence of an upper ridge. The ridge moves east this evening and increasing instability from an approaching low could allow for isolated showers this evening generally west of the Pecos River. Rain chances increase through tomorrow when a dryline develops in the Permian Basin serving as a focus for convergence and lift. The highest rain chances will be east of the dryline in the eastern Permian Basin, western Low Rolling Plains, and lower Trans Pecos. Cannot rule out a storm or two could become marginally severe. Hennig && .LONG TERM... (Tuesday night through Sunday) Issued at 202 AM CDT Mon Mar 9 2026 The storms move east Tuesday evening as the upper low moves east into Central Texas, beginning a period of dry weather that persists into the weekend. A cold front moves through Wednesday bringing temperatures back down closer to normal for Wednesday and Thursday. Highs will be in the 70s and quite pleasant. Afterward, westerly zonal flow develops and remains into the weekend. Downsloping winds quickly warm temperatures into the upper 80s with some 90s possible. This could be the warmest temperatures of the year so far. A trough develops over the Great Lakes over the weekend that may push a cold front through early next week. Lift and moisture will be too far north for any rain to develop in our CWA, but a cold front could at least bring temps back down to near normal. Hennig && .AVIATION... (12Z TAFS) Issued at 643 AM CDT Mon Mar 9 2026 IFR CIGs have moved into MAF/HOB this morning. Conditions should persist until around 15-16Z before scattering out. VFR conditions then expected through the end of the TAF period as well as all the other terminals. Light southerly winds continue. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 85 60 83 51 / 0 10 60 40 Carlsbad 84 50 76 52 / 0 20 30 0 Dryden 82 61 86 56 / 20 20 50 30 Fort Stockton 86 61 83 54 / 10 20 30 10 Guadalupe Pass 75 51 63 46 / 0 20 30 0 Hobbs 82 53 78 48 / 0 20 30 10 Marfa 79 44 72 39 / 20 20 20 0 Midland Intl Airport 84 60 82 52 / 0 10 40 20 Odessa 83 60 81 52 / 0 20 40 20 Wink 83 56 79 51 / 0 20 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....10 AVIATION...10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:25 AM MDT | Wind Advisory | MAF | Eddy | 37 hr |
| Mar 9, 5:42 PM MDT | Special Weather Statement | MAF | Upton | 48 min |
Nearby
High Wind Warnings in New Mexico, 2026High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.